MAUDE Adverse Event Report: ETHICON INC. PROCEED*SURG MESH/MULTI LYR; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROCEED*SURG MESH/MULTI LYR; MESH, SURGICAL, POLYMERIC
Model Number PCDL1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Inflammation (1932); Hernia (2240)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported by an attorney that the patient underwent hernia repair surgery on (b)(6) 2011 and mesh was implanted.It was reported that the patient underwent revision surgery and recurrent hernia repair surgery on (b)(6) 2018 during which the surgeon noted dense mesh adhesions that required intensive lysis.It was decided that it was unsafe to remove the mesh due to the ingrowth.It was reported that the patient experienced severe pain, nausea, diarrhea, chills, inflammation, loss of appetite and extreme weight loss.No additional information is provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 4/5/2021.
 
Additional Manufacturer Narrative
Date sent to the fda: 4/14/2021.A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.

Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key10535224
Report Number2210968-2020-06859
Device Sequence Number14457074
Product Code FTL
UDI-Device Identifier10705031047747
UDI-Public10705031047747
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K060713
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2011
Device Model NumberPCDL1
Device Catalogue NumberPCDL1
Device Lot NumberCAG038
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer04/01/2021
04/12/2021
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date04/05/2021
04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight92